Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

This is about my 2nd week on accutane. I am on 40mg/day. I weigh 160 pounds.

Well today I noticed I got 2 new nodules on my jawline, a place where I never get acne..Now I'm freaking out! I am also on an antibiotic so I am not sure why this is happening.

Any advice or thoughts would be greatly appreciated.

Thanks

Share this post


Link to post
Share on other sites
This is about my 2nd week on accutane. I am on 40mg/day. I weigh 160 pounds.

Well today I noticed I got 2 new nodules on my jawline, a place where I never get acne..Now I'm freaking out! I am also on an antibiotic so I am not sure why this is happening.

Any advice or thoughts would be greatly appreciated.

Thanks

Hi The antibiotics you're on, are they tetracycline? I've heard you should not use tetracycline antibiotics whilst on accutane

Share this post


Link to post
Share on other sites

Yes, tetracycline antibiotics...minocyclin...increase chances of brain swelling (from what my derm said)

Share this post


Link to post
Share on other sites

Hi there.

You're just likely experiencing your initial breakout. The antibiotic is likely making it LESS evil than it would be without the antibiotic. Skin and skin structure infections are notoriously more difficult to treat than other types of infections...

Hang in there and it will get better.

If you are on a tetracycline antibiotic, don't freak out. The two are not absolutely contraindicated. If you remain concerned, ask your doctor about the antibiotic you're on and if it increases any risks of side effects when combined with accutane.

Share this post


Link to post
Share on other sites

Thanks guys,

I appreciate all the support.

I am currently taking Septra DS but I am about to run out. Should I ask for a refill or just let accutane do its job?

Thanks

Share this post


Link to post
Share on other sites
Thanks guys,

I appreciate all the support.

I am currently taking Septra DS but I am about to run out. Should I ask for a refill or just let accutane do its job?

Thanks

Lucky you, that's one of the best antibiotics for skin and skin structure infections! Of course it's not for those who have allergies to sulfa (like I do).

Ask your dermatologist if you still need to take the Septra double strength. It is likely it has already done its work and you won't need it anymore throughout your course of Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×